Algebraic & Geometric Topology

Centralizers in good groups are good

Tobias Barthel and Nathaniel Stapleton

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/agt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We modify transchromatic character maps of the second author to land in a faithfully flat extension of Morava E–theory. Our construction makes use of the interaction between topological and algebraic localization and completion. As an application we prove that centralizers of tuples of commuting prime-power order elements in good groups are good and we compute a new example.

Article information

Source
Algebr. Geom. Topol., Volume 16, Number 3 (2016), 1453-1472.

Dates
Received: 4 September 2014
Revised: 31 July 2015
Accepted: 12 August 2015
First available in Project Euclid: 28 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1511895853

Digital Object Identifier
doi:10.2140/agt.2016.16.1453

Mathematical Reviews number (MathSciNet)
MR3523046

Zentralblatt MATH identifier
1365.55001

Subjects
Primary: 55N20: Generalized (extraordinary) homology and cohomology theories

Keywords
Morava E-theory character theory chromatic homotopy theory good groups

Citation

Barthel, Tobias; Stapleton, Nathaniel. Centralizers in good groups are good. Algebr. Geom. Topol. 16 (2016), no. 3, 1453--1472. doi:10.2140/agt.2016.16.1453. https://projecteuclid.org/euclid.agt/1511895853


Export citation

References

  • J,F Adams, A variant of E,H Brown's representability theorem, Topology 10 (1971) 185–198
  • T Barthel, M Frankland, Completed power operations for Morava $E$–theory, Algebr. Geom. Topol. 15 (2015) 2065–2131
  • M Basterra, M,A Mandell, The multiplication on BP, J. Topol. 6 (2013) 285–310
  • A,K Bousfield, The localization of spectra with respect to homology, Topology 18 (1979) 257–281
  • M Demazure, Lectures on $p$–divisible groups, Lecture Notes in Mathematics 302, Springer, Berlin (1986)
  • A,D Elmendorf, I Kriz, M,A Mandell, J,P May, Rings, modules, and algebras in stable homotopy theory, Mathematical Surveys and Monographs 47, Amer. Math. Soc., Providence, RI (1997)
  • J,P,C Greenlees, J,P May, Derived functors of $I$–adic completion and local homology, J. Algebra 149 (1992) 438–453
  • J,P,C Greenlees, J,P May, Completions in algebra and topology, from: “Handbook of algebraic topology”, (I,M James, editor), North-Holland, Amsterdam (1995) 255–276
  • M Hopkins, Complex oriented cohomology theories and the language of stacks, course notes (1999) Available at \setbox0\makeatletter\@url http://www.math.rochester.edu/people/faculty/doug/otherpapers/coctalos.pdf {\unhbox0
  • M,J Hopkins, N,J Kuhn, D,C Ravenel, Generalized group characters and complex oriented cohomology theories, J. Amer. Math. Soc. 13 (2000) 553–594
  • M,A Hovey, $v\sb n$–elements in ring spectra and applications to bordism theory, Duke Math. J. 88 (1997) 327–356
  • M Hovey, Some spectral sequences in Morava $E$–theory (2004) Available at \setbox0\makeatletter\@url http://mhovey.web.wesleyan.edu/papers/morava-E-SS.pdf {\unhbox0
  • M Hovey, J,H Palmieri, N,P Strickland, Axiomatic stable homotopy theory, Mem. Amer. Math. Soc. 610, Amer. Math. Soc., Providence, RI (1997)
  • M Hovey, N,P Strickland, Morava $K\!$–theories and localisation, Mem. Amer. Math. Soc. 666, Amer. Math. Soc., Providence, RI (1999)
  • I Kriz, Morava $K\!$–theory of classifying spaces: some calculations, Topology 36 (1997) 1247–1273
  • I Kriz, K,P Lee, Odd-degree elements in the Morava $K(n)$ cohomology of finite groups, Topology Appl. 103 (2000) 229–241
  • J Lurie, DAG, XII: Proper morphisms, completions, and the Grothendieck existence theorem (2011) Available at \setbox0\makeatletter\@url http://www.math.harvard.edu/~lurie/papers/DAG-XII.pdf {\unhbox0
  • N Minami, From $K(n+1)^*(X)$ to $K(n)^*(X)$, Proc. Amer. Math. Soc. 130 (2002) 1557–1562
  • D,C Ravenel, Localization with respect to certain periodic homology theories, Amer. J. Math. 106 (1984) 351–414
  • C Rezk, Analytic completion (2013) Available at \setbox0\makeatletter\@url http://www.math.uiuc.edu/~rezk/analytic-paper.pdf {\unhbox0
  • T,M Schlank, N Stapleton, A transchromatic proof of Strickland's theorem, Adv. Math. 285 (2015) 1415–1447
  • B Schuster, Morava $K\!$–theory of classifying spaces, Habilitationsschrift, Wuppertal (2006) Available at \setbox0\makeatletter\@url http://www.ruhr-uni-bochum.de/imperia/md/content/mathematik/lehrstuhlxiii/s_knbg.pdf {\unhbox0
  • B Schuster, Morava $K\!$–theory of groups of order $32$, Algebr. Geom. Topol. 11 (2011) 503–521
  • B Schuster, On the Morava $K\!$–theory of $M_{12}$, Proc. Amer. Math. Soc. 142 (2014) 1437–1445
  • N Stapleton, Transchromatic generalized character maps, Algebr. Geom. Topol. 13 (2013) 171–203
  • M Tanabe, On Morava $K\!$–theories of Chevalley groups, Amer. J. Math. 117 (1995) 263–278
  • The Stacks Project authors, The Stacks Project (2014) Available at \setbox0\makeatletter\@url http://stacks.math.columbia.edu {\unhbox0